Alert archive / Montana / High Wind Watches in 2012
High Wind Watch 31, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Oct 28, 2012, 6:23 PM MDT. It took effect at Oct 29, 2012, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 28, 2012, 6:23 PM MDT (00:23 UTC)
- In effect from
- Oct 29, 2012, 12:00 PM MDT
- Expired
- Oct 29, 2012, 4:25 AM MDT
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
873 WWUS75 KTFX 290023 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 623 PM MDT SUN OCT 28 2012 MTZ009-048-291200- /O.NEW.KTFX.HW.A.0031.121029T1800Z-121030T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 623 PM MDT SUN OCT 28 2012 ...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING. * TIMING AND MAIN IMPACT: WINDS WILL INCREASE ALONG THE ROCKY MOUNTAIN FRONT...BECOMING STRONG AND GUSTY MONDAY AFTERNOON THROUGH LATE TUESDAY MORNING. * WINDS: WESTERLY WINDS OF 30 TO 45 MPH WITH GUSTS UP TO 60 MPH ARE POSSIBLE. FAVORED LOCATIONS THROUGH CANYONS AND PASSES MAY SEE WINDS GUSTS AS HIGH AS 70 MPH. * OTHER IMPACTS: STRONG WINDS COULD CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES AND MAY CAUSE LOCAL POWER OUTAGES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
190 WWUS75 KTFX 291025 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 425 AM MDT MON OCT 29 2012 MTZ009-048-292200- /O.UPG.KTFX.HW.A.0031.121029T1800Z-121030T1800Z/ /O.NEW.KTFX.HW.W.0039.121029T1800Z-121030T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 425 AM MDT MON OCT 29 2012 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO NOON MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO NOON MDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: WINDS WILL INCREASE ALONG THE ROCKY MOUNTAIN FRONT...BECOMING STRONG AND GUSTY THIS AFTERNOON. WINDS WILL GRADUALLY DIMINISH TUESDAY MORNING. STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH-SOUTH ORIENTED ROADS. * WINDS: WESTERLY WINDS 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE LIKELY. FAVORED LOCATIONS THROUGH CANYONS AND PASSES COULD SEE WINDS GUSTS AS HIGH AS 70 MPH. * OTHER IMPACTS: LOCAL POWER OUTAGES ARE POSSIBLE. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Oct 28, 5:45 PM MDT, 38 minutes earlier.
Area forecast discussion, Oct 28, 5:45 PM MDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 545 PM MDT SUN OCT 28 2012 .DISCUSSION... TODAY THROUGH TUESDAY...A WARMER AND CONTINUED MOIST AIRMASS WILL PERSIST FOR THE NEXT SEVERAL DAYS AS WEAK WAVES OF ENERGY CONTINUE TO PROGRESS THROUGH THE FORECAST AREA. IN ADDITION...GUSTY WINDS WILL CONTINUE THIS EVENING WITH WIND GUSTS UP TO 45 MPH POSSIBLE. WHILE THE MODELS ARE IN FAIR AGREEMENT REGARDING THE TIMING OF EACH SHORTWAVE...THERE ARE SOME DIFFERENCES REGARDING PRECIPITATION COVERAGE. THE NEXT WAVE WILL ARRIVE LATE TONIGHT ACROSS SOUTHWEST MONTANA AND THEN MOVE INTO NORTH-CENTRAL MONTANA ON MONDAY. HAVE INCREASED POPS THROUGH MONDAY FOR MUCH OF THE AREA. MODELS ALSO HINT AT SOME INSTABILITY ON MONDAY AFTERNOON FOR AREAS ALONG AND EAST OF I-15 SO HAVE ADDED A SLIGHT CHANCE OF THUNDERSTORMS FOR MONDAY AFTERNOON AND EVENING. ONCE THIS WAVE EXITS THE AREA MONDAY NIGHT...ANY LINGERING PRECIPITATION WILL BE IN THE MOUNTAINS SO HAVE KEPT HIGHER POPS ALONG THE CONTINENTAL DIVIDE AS WELL AS THE SOUTHWEST AND CENTRAL MT MOUNTAINS THROUGH TUESDAY. THE PLAINS/VALLEYS SHOULD REMAIN DRY AND BREEZY ON TUESDAY. MLV TUESDAY NIGHT THROUGH SUNDAY...MODELS HAVE THE WEAK UPPER LEVEL RIDGE CENTERED OVER THE REGION FOR THE START OF THE LONG TERM PERIOD. SOME MOISTURE AND INSTABILITY WILL CONTINUE TO MOVE ACROSS THE RIDGE AND BRING CLOUDS AND SHOWERS TO THE REGION. THE BULK OF THE PRECIPITATION WILL FALL WEST OF THE DIVIDE HOWEVER SOME MOUNTAIN SHOWERS ARE POSSIBLE WITH A LESSER CHANCE OF PRECIPITATION OCCURRING OVER THE LOWER ELEVATIONS. TEMPERATURES WILL CONTINUE TO WARM PAST SEASONAL AVERAGES BY TUESDAY AFTERNOON AND SOME LOCATIONS COULD SEE NEARLY 10 DEGREES ABOVE SEASONAL NORMALS THROUGH THURSDAY. BY FRIDAY CONTINUE TO HAVE A LOW PRESSURE TROUGH SWING THROUGH THE AREA AND BRING THE NEXT SOLID CHANCE OF WIDESPREAD PRECIPITATION. THIS LOW IS STILL BEING FORECASTED BY THE MAJOR MODEL SUITES TO BE A PACIFIC SYSTEM WHICH WILL BRING THE POTENTIAL FOR MOISTURE...AND ONLY A RELATIVELY MILD DROP IN TEMPERATURES FRIDAY THROUGH SATURDAY...WHERE CURRENT TEMPERATURES ARE EXPECTED TO DROP BACK DOWN TO SEASONAL AVERAGES. AFTER THIS SYSTEM EXITS THE MODEL SOLUTIONS GENERALLY BRING A MORE ZONAL FLOW WITH MOISTURE INTO THE PACIFIC NORTHWEST. WHILE THE DIFFERENT SOLUTIONS DUE HAVE SOME TIMING DIFFERENCES AND BRING VARIOUS AMOUNTS OF SHORTWAVE ENERGY WITH THIS TRANSITION..CONFIDENCE IS LOW IN THESE EXACT SOLUTIONS...SO HAVE GONE WITH MORE OF AN AVERAGE BETWEEN THE SOLUTIONS THAT KEEPS TEMPERATURES NEAR SEASONAL AVERAGES AND POPS ABOVE CLIMATOLOGY. SUK && .AVIATION... UPDATED 2345Z. HIGH PRESSURE BEGINNING TO BUILD IN OVER THE REGION WITH SEVERAL EMBEDDED WEATHER SYSTEMS RIDING THROUGH THE FLOW ALOFT. THE NEXT OF THESE SYSTEMS WILL MOVE THROUGH MONDAY MORNING. EXPECT MVFR/VFR CONDITIONS IN RAIN AT THE LOWER ELEVATIONS WITH THE POSSIBILITY OF FOG ALONG THE HILINE...MVFR/IFR IN SNOW IN THE HIGHER TERRAIN. MODELS INDICATE SOME WEAK INSTABILITY OVER AREA MONDAY...AND MAY BE ENOUGH TO SET OFF A FEW ISOLATED THUNDERSTORMS OVER PORTIONS OF SOUTHWEST AND CENTRAL MONTANA MONDAY AFTERNOON. LEE SIDE TROUGH WILL BE DEVELOPING MONDAY AS WELL WITH WINDS INCREASING BY 18Z. WIND GUSTS TO NEAR 60 KT EXPECTED ALONG THE ROCKY MOUNTAIN FRONT AND OUT INTO THE ADJACENT PLAINS AFTER 18Z MONDAY. && .PRELIMINARY POINT TEMPS/POPS... GTF 39 59 42 60 / 30 60 10 10 CTB 33 52 37 55 / 30 60 10 10 HLN 38 58 39 60 / 50 70 20 20 BZN 38 59 36 59 / 50 40 20 10 WEY 31 48 28 49 / 80 70 30 20 DLN 38 58 36 58 / 40 40 10 10 HVR 31 51 36 60 / 20 40 20 10 LWT 36 56 39 60 / 30 60 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Oct 28, 5:43 AM MDT, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 543 AM MDT SUN OCT 28 2012 MTZ008>015-044>055-291145- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 543 AM MDT SUN OCT 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A BROAD AREA OF SCATTERED RAIN...SNOW...AND ISOLATED FREEZING RAIN WILL OCCUR TODAY. SNOW ACCUMULATIONS WILL BE GENERALLY LIGHT AS TEMPERATURES BEGIN A WARMING TREND TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 4:25 AM MDT | High Wind Warning | TFX | 29 hr |
Nearby
High Wind Watches in Montana, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.